The Riemannian quantitative isoperimetric inequality

  • Otis Chodosh

    Stanford University, USA
  • Max Engelstein

    University of Minnesota, Minneapolis, USA
  • Luca Spolaor

    University of California San Diego, La Jolla, USA
The Riemannian quantitative isoperimetric inequality cover
Download PDF

This article is published open access under our Subscribe to Open model.


We study the Riemannian quantitive isoperimetric inequality. We show that a direct analogue of the Euclidean quantitative isoperimetric inequality is—in general—false on a closed Riemannian manifold. In spite of this, we show that the inequality is true generically. Moreover, we show that a modified (but sharp) version of the quantitative isoperimetric inequality holds for a real analytic metric, using the Łojasiewicz–Simon inequality. The main novelty of our work is that in all our results we do not require any a priori knowledge on the structure/shape of the minimizers.

Cite this article

Otis Chodosh, Max Engelstein, Luca Spolaor, The Riemannian quantitative isoperimetric inequality. J. Eur. Math. Soc. 25 (2023), no. 5, pp. 1711–1741

DOI 10.4171/JEMS/1223